On a strong generalized topology with respect to the outer Lebesgue measure


The classical density topology is the topology generated by the lower density operator connected with a density point of a set. One of the possible generalizations of the concept of a density point is replacing the Lebesgue measure by the outer Lebesgue measure. It turns out that the analogous family associated with such generalized density points is not a topology. In this case, one can prove that this family is a strong generalized topology. In the paper some properties of the strong generalized topology connected with density points with respect to the outer Lebesgue measure will be presented. Moreover, among others, some characterizations of the families of meager sets and compact sets in this space will be given.

This is a preview of subscription content, access via your institution.


  1. 1.

    Appert, A.: Espaces uniformes généralisés. C. R. Acad. Sci. Paris 222, 986–988 (1946)

    MathSciNet  MATH  Google Scholar 

  2. 2.

    Császár, Á.: Generalized open sets. Acta Math. Hungar. 75, 65–87 (1997)

    MathSciNet  Article  Google Scholar 

  3. 3.

    Császár, Á.: Generalized topology, generalized continuity. Acta Math. Hungar. 96, 351–357 (2002)

    MathSciNet  Article  Google Scholar 

  4. 4.

    Császár, Á.: \(\gamma \)-connected sets. Acta Math. Hungar. 101, 273–279 (2003)

    MathSciNet  Article  Google Scholar 

  5. 5.

    Filipczak, M., Hejduk, J.: On topologies associated with the Lebesgue measure. Tatra Mt. Math. Publ. 28, 187–197 (2004)

    MathSciNet  MATH  Google Scholar 

  6. 6.

    Hejduk, J., Wiertelak, R.: On the generalization of density topologies on the real line. Math. Slovaca 64, 1267–1276 (2014)

    MathSciNet  Article  Google Scholar 

  7. 7.

    Jyothis, T., Sunil, J.J.: \(\mu \)-Compactness in generalized topological spaces. J. Adv. Stud. Topol. 3, 18–22 (2012)

    MathSciNet  Article  Google Scholar 

  8. 8.

    Korczak-Kubiak, E., Loranty, A., Pawlak, R.J.: Baire generalized topological spaces, generalized metric spaces and infinite games. Acta Math. Hungar. 140, 203–231 (2013)

    MathSciNet  Article  Google Scholar 

  9. 9.

    Levi, F.W.: On Helly's theorem and the axioms of convexity. J. Indian Math. Soc. 15A, 65–76 (1951)

    MathSciNet  MATH  Google Scholar 

  10. 10.

    Lugojan, S.: Generalized topologies. Stud. Cerc. Mat. 34, 348–360 (1982). (in Roumanian)

    MathSciNet  MATH  Google Scholar 

  11. 11.

    Mashhour, A.S., Allam, A.A., Mahmoud, F.S., Khedr, F.H.: On supratopological spaces. Indian J. Pure Appl. Math. 14, 502–510 (1983)

    MathSciNet  MATH  Google Scholar 

  12. 12.

    E. H. Moore, The New Haven Colloqium 1906. Part I: Introduction to a Form of General Analysis, Colloq. Publs., Amer. Math. Soc., vol. 2, Part 1, Yale Univ. Press (New Haven, 1910)

  13. 13.

    J. C. Morgan II, Point Set Theory, Marcel Dekker, Inc. (New York, 1990.)

  14. 14.

    T. S. Motzkin, Linear Inequalities, Mimeographed Lecture Notes, Univ. of California (Los Angeles, Cal, 1951)

  15. 15.

    J. C. Oxtoby, Measure and Category. A Survey of the Analogies between Topological and Measure Spaces, 2nd ed., Springer-Verlag (New York–Berlin, 1980)

  16. 16.

    Sierpiński, W.: Sur une généralisation de la notion de la continuité approximative. Fund. Math. 4, 124–127 (1923)

    Article  Google Scholar 

  17. 17.

    Strobin, F., Wiertelak, R.: On a generalization of density topologies on the real line. Topology Appl. 199, 1–16 (2016)

    MathSciNet  Article  Google Scholar 

  18. 18.

    Taylor, S.J.: On strengthening the Lebesgue density theorem. Fund. Math. 46, 305–315 (1959)

    MathSciNet  Article  Google Scholar 

  19. 19.

    W. Wilczyński, A generalization of density topology, Real Anal. Exchange, 8 (1982-83), 16–20

  20. 20.

    W. Wilczyński, Density topologies, in: Handbook of Measure Theory, E. Pap, Ed., Elsevier (2002), pp. 675–702

Download references


The authors are very grateful to the referee for a number of helpful suggestions for improvement of the paper. Particularly, for valuable information concerning the beginning of research on generalized topologies.

Author information



Corresponding author

Correspondence to A. Loranty.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Hejduk, J., Loranty, A. On a strong generalized topology with respect to the outer Lebesgue measure. Acta Math. Hungar. 163, 18–28 (2021). https://doi.org/10.1007/s10474-020-01124-4

Download citation

Key words and phrases

  • generalized topology
  • density topology
  • (outer) Lebesgue measure
  • Bernstein set

Mathematics Subject Classification

  • 54A05
  • 28A12